MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU
Model Number IPN037306
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "picc insertion went fine initially.Stylet moved fine when going to trim.In svc and picc was going into svc and as soon as went to caj pt started frothing at the mouth, spitting, nausea, rigid, pts wife was at bedside and had inserter remove catheter.Blood sugar was 62 and not able to get blood psi.Performed cpr and intubated.Transferred to sicu." patient's condition reported as critical at the time of this report.
 
Additional Manufacturer Narrative
Qn #(b)(4).The customer returned one single-lumen picc and vps stylet for evaluation.The catheter body appeared to be intentionally trimmed and signs of use were found in the extension line.Visual examination of the catheter did not reveal any defects or anomalies.The catheter coating appeared typical with no discoloration.The total length of the catheter body measured to be 16.14" which indicates at least 6.61" were trimmed and not returned per product drawing.The returned sample was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs, "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place."the returned catheter was flushed using a lab inventory syringe to ensure no blockages were present.The catheter flushed as expected.The distal end of the catheter was occluded and the extension line was pressurized using a water-filled lab inventory syringe.No leaks were detected.Additional testing of the catheter coating could not be performed as the catheter was inserted into the patient.Once the catheter is inserted, the coating begins releasing into the bloodstream.The medical team, r & d, and quality engineers were consulted as part of this complaint investigation.It was confirmed that this part does not contain any silver sulfadiazinethe, which indicates the patient's aller gy to bactrim (sulfamethoxazole-trimethoprim) likely did not cause or contributed to this allergic reaction.A device history record review was performed with no relevant findings.The arrowg+ard blue advance protection information sheet provided with this kit ins tructs the user, "perform sensitivity testing to confirm allergy to catheter antimicrobial agents if adverse reaction occurs".The customer report of an allergic reaction could not be confirmed by complaint investigation of the returned catheter.The catheter passed all relevant visual, dimensional, and functional testing.A device history record review was performed with no relevant findings.The customer reported a batrim allergy and no issues were found with the returned catheter.It also was not confirmed whether the patient was tested for sensitivity prior to catheter insertion.Therefore, the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM
Common Device Name
CATHETER INTRAVSCULAR THERAPEU
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11696241
Report Number1036844-2021-00076
Device Sequence Number14224286
Product Code LJS
UDI-Device Identifier50801902120781
UDI-Public50801902120781
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2022
Device Model NumberIPN037306
Device Catalogue NumberCDC-45541-VPS2
Device Lot Number23F20J0285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age47 YR
Patient Weight106